Neutrogena Ultra Sheer Body Mist Sunscreen Spray SPF 50+

TGA

Johnson & Johnson Pacific Pty Ltd is recalling all batches of Neutrogena Ultra Sheer Body Mist Sunscreen Spray SPF 50+ (aerosol sunscreen), AUST L 202301, because benzene has been detected in some batches supplied in Australia.

What should I do?

All batches with an expiry date of 30th August 2023 or earlier should not be used due to possible health risks linked to benzene.

Consumers should discard the products and visit the www.neutrogena.com.au website to request a refund.

All unsold product will be removed from the market.

What is benzene and what are the risks?

Benzene is classified as a human carcinogen, a substance that could potentially cause cancer depending on the level and extent of exposure. It is not an ingredient in this product but is sometimes used in medicine manufacturing processes.

The TGA has limits on these types of solvents and benzene must be below a concentration of 2 parts per million (ppm) in medicines. This includes sunscreen products that are listed medicines in Australia.

Johnson & Johnson Consumer Inc product testing detected benzene at concentrations less than 3 ppm in 2 of the 17 batches supplied in Australia. Exposure to benzene in this sunscreen product, at the levels detected, would not be expected to cause serious adverse health effects, but to reduce the risk to consumers, Johnson & Johnson Pacific Pty Ltd is recalling all batches of the affected product supplied within Australia.

If you have any concerns or questions about this issue, speak to your health professional or contact the Johnson & Johnson Pacific Pty Ltd Consumer Care Centre on 1800 789 348.

Reporting problems

Consumers and health professionals are encouraged to report problems with medicines or vaccines. Your report will contribute to the TGA’s monitoring of these products.

The TGA cannot give advice about an individual’s medical condition. You are strongly encouraged to talk with a health professional if you are concerned about a possible adverse event associated with a therapeutic good.

/Public Release. This material comes from the originating organization/author(s)and may be of a point-in-time nature, edited for clarity, style and length. The views and opinions expressed are those of the author(s).View in full here.